Analytical solution of the space-time fractional reaction-diffusion equation with variable coefficients

Cover Page

Cite item


In this paper, we solve the problem of an inhomogeneous one-dimensional fractional differential reaction-diffusion equation with variable coefficients (1.1)-(1.2) by the method of separation of variables (the Fourier method). The Caputo derivative and the Riemann-Liouville derivative are considered in the time and space directions, respectively. We prove that the obtained solution of the boundary-value problem satisfies the given boundary conditions. We discuss the convergence of the series defining the proposed solution.

About the authors

E. I. Mahmoud

RUDN University

Author for correspondence.
Moscow, Russia


  1. Алероев Т.С., Алероева Х.Т. Об одном классе несамосопряженных операторов, сопутствующих дифференциальным уравнениям дробного порядка// Укр. мат. вiсн.- 2015.- 12, № 3.-С. 293-310.
  2. Нахушев А.М. Дробное исчисление и его применение. -М.: Физматлит, 2003.
  3. Aleroev T.S. Solving the boundary value problems for differential equations with fractional derivatives by the method of separation of variables// Mathematics.- 2020.- 8.- 1877.
  4. Aleroev T.S., Elsayed A.M., Mahmoud E.I. Solving one dimensional time-space fractional vibration string equation// Conf. Ser. Mater. Sci. Eng.- 2021.-1129.-С. 20-30.
  5. Aleroev T.S., Kirane M., Malik S.A. Determination of a source term for a time fractional diffusion equation with an integral type over-determining condition// Electron. J. Differ. Equ. -2013.-270.- С. 1-16.
  6. Curtiss D.R. Recent extensions of Descartes’ rule of signs// Ann. Math.- 1918.- 19, № 4.- С. 251-278.
  7. Gorenflo R., Kilbas A.A., Mainardi F., Rogosin S.V. Mittag-Leffler Functions Related Topics and Applications.- New York: Springer, 2014.
  8. Gorenflo R., Mainardi F. Random walk models for space fractional diffusion processes// Fract. Calc. Appl. Anal. -1998.-1.- С. 167-191.
  9. Hu Z., Liu W., Liu J. Boundary value problems for fractional differential equations// Tijdschrift voor Urologie.-2014.- 2014, № 1.-С. 1-11.
  10. Luchko Y., Gorenflo R. An operational method for solving fractional differential equations// Acta Math.- 1999.-24.-С. 207-234.
  11. Plociniczak L. Eigenvalue asymptotics for a fractional boundary-value problem// Appl. Math. Comput.- 2014.-241.- С. 125-128.
  12. Samko S.G., Kilbas A.A., Marichev O.I. Fractional Integrals and Derivatives. Theory and Applications.- New York: Gordon and Breach, 1993.

Copyright (c) 2023 Mahmoud E.I.

Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

This website uses cookies

You consent to our cookies if you continue to use our website.

About Cookies